Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 15, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at May 2, 2010, 3:32 AM CDT for 39 counties in Alabama. It took effect at May 2, 2010, 6:13 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 2, 2010, 6:13 AM CDT
- Expired
- May 3, 2010, 1:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS74 KBMX 020832 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 AM CDT SUN MAY 2 2010 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-030600- /O.NEW.KBMX.WI.Y.0015.100502T1500Z-100503T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 332 AM CDT SUN MAY 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY MORNING TO 1 AM CDT MONDAY MORNING. SOUTHERLY WINDS WILL BE BREEZY ONCE AGAIN AHEAD OF A SLOWLY MOVING FRONTAL SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 15 TO 20 MPH. THE WIND WILL GUST FROM TIME TO TIME UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
533 WWUS74 KBMX 021113 AAA NPWBMX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 AM CDT SUN MAY 2 2010 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-030600- /O.EXT.KBMX.WI.Y.0015.100502T1113Z-100503T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 613 AM CDT SUN MAY 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT MONDAY. SOUTHERLY WINDS WILL BE CONTINUE TO BE BREEZY ONCE AGAIN AHEAD OF A SLOWLY MOVING FRONTAL SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 15 TO 25 MPH. THE WIND WILL GUST FROM TIME TO TIME BETWEEN 30 AND 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS74 KBMX 022027 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT SUN MAY 2 2010 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-030500- /O.CON.KBMX.WI.Y.0015.000000T0000Z-100503T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 327 PM CDT SUN MAY 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. SOUTHERLY WINDS WILL BE GUSTY AHEAD OF A SLOW MOVING COLD FRONT. SUSTAINED WINDS WILL BE BETWEEN 15 TO 25 MPH. THE WINDS WILL GUST FROM TIME TO TIME BETWEEN 40 AND 45 MPH. A FEW WEAK TREES AND TREE LIMBS MAY BREAK AND FALL DUE TO THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN A WEST OR EAST DIRECTION. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 1, 11:52 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 1, 11:52 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 PM CDT SAT MAY 1 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CONTINUING TO MONITOR PLENTY OF SEVERE WEATHER JUST UPSTREAM FROM CENTRAL ALABAMA WHERE THE BEST LINES OF FORCING REMAIN...FOR NOW. HOWEVER...OVER THE NEXT 12 TO 24 HOURS THOSE CONVERGENCE LINES WILL SLOWLY MOVE THIS WAY BRINGING WITH IT THE THREAT FOR ADDITIONAL SEVERE WEATHER ALONG WITH A TREMENDOUS AMOUNT OF RAIN. FOR THE TIME BEING..LATEST SOUNDING SHOWS A BIT OF A CAP THAT WILL KEEP MUCH OF THE AREA AT BAY...REALLY MOST LIKELY...UNTIL WE GET INTO THE HEATING OF THE DAY TOMORROW. HOWEVER...STORMS UPSTREAM CONTINUE TO INCH CLOSER TO THE STATE LINE AND WILL DO SO THROUGH THE REMAINDER OF THE OVERNIGHT...SO WILL HAVE TO MONITOR FOR ANY THREATS THAT MAY DEVELOP OR ESPECIALLY THOSE THAT MOVE INTO THE EXTREME WESTERN CWA. THREAT WILL HOPEFULLY CONTINUE TO BE ISOLATED...BUT DON'T EXPECT TO BE AS LUCKY BY TOMORROW MID MORNING OR SO. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. CLOUDS HAVE BEGUN TO THICKEN AND LOWER ONCE AGAIN...AND SHOULD CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS. LOOK FOR A SLOW AND STEADY LOWERING OF CEILINGS...WITH HEIGHTS GETTING BELOW 1000 FEET IN MANY AREAS AGAIN BEFORE SUNRISE. I DO THINK THAT SUNDAY WILL FINALLY BE THE DAY THAT RAIN/STORMS ULTIMATELY INVADE CENTRAL ALABAMA TAF LOCATIONS. SO WHILE DAYTIME MIXING WILL TEND TO BRING CEILINGS BACK UP...THE RAIN WILL TRY TO COUNTERACT IT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...C LAY...CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...HALE...JEFFERSON. ..LOWNDES...MARENGO...MONTGOMERY...PERRY...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA. FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: FAYETTE...GREENE...LAMAR...MARION... PICKENS...SUMTER...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, May 1, 10:06 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1006 PM CDT SAT MAY 1 2010 ALZ011>015-017>050-021200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1006 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS...ALTHOUGH THEY ARE EXPECTED TO BE ISOLATED. THE AREA WITH THE GREATEST THREAT IS GENERALLY FROM THE CITIES OF JASPER... TUSCALOOSA...AND DEMOPOLIS...WESTWARD. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL FOR STRONG DAMAGING WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER WILL AGAIN BE POSSIBLE ON SUNDAY AS A SLOW MOVING SYSTEM APPROACHES CENTRAL ALABAMA. STRONG WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE FIRST THING SUNDAY MORNING...AND LAST THROUGH THE DAY ON SUNDAY...ESPECIALLY FOR AREAS WEST OF INTERSTATE 59. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS SUNDAY...AND INTO MONDAY...AS THE COLD FRONT RESPONSIBLE SLOWLY MOVES THROUGH CENTRAL ALABAMA. FLOODING WILL ALSO LIKELY BECOME A PROBLEM WITH SOME OF THE STRONGER THUNDERSTORMS SUNDAY AND MONDAY. RAINFALL TOTALS OF 4 TO 7 INCHES WILL BE POSSIBLE FOR AREAS MAINLY WEST OF INTERSTATE 59. .SPOTTER INFORMATION STATEMENT... LOCAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED OVERNIGHT. MORE WIDESPREAD ACTIVATION MAY BE NEEDED SUNDAY INTO MONDAY...DUE TO THE SEVERE WEATHER THREAT. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:47 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 3 days |
| May 2, 5:15 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| May 2, 5:20 PM CDT | Tornado Warning | BMX | Marion | 10 min |
| May 2, 6:07 PM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.